Alert archive / Kentucky / Tornado Warnings in 1996
Tornado Warning 40, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jul 2, 1996, 8:24 PM CDT for Daviess County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1996, 8:24 PM CDT (01:24 UTC)
- Expired
- Jul 2, 1996, 9:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Daviess County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 030125 TORPAH KYC059-030200- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 824 PM CDT TUE JUL 2 1996 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST KENTUCKY ...SOUTHERN DAVIESS COUNTY A POSSIBLE TORNADO WILL MOVE THROUGH OR NEAR MOSELEYVILLE AND SUTHERLAND BY 840 PM. AT 822 PM A FUNNEL CLOUD WAS REPORTED BY FIRE DEPARTMENT OFFICIALS 5 MIL SOUTHWEST OF OWENSBORO NEAR WEST LOUISVILLE. MOVMENT WAS SOUTHEAST AT 20 MPH. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PXATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT. SPODEN &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 2, 1:18 PM CDT, 7 hours 6 minutes earlier.
Area forecast discussion, Jul 2, 1:18 PM CDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT TUE JUL 2 1996 17Z SURFACE ANALYSIS SHOWED FRONT FROM NE MO CURVING SE INTO SRN IL AROUND MVN THEN CURVING BACK NE ALONG THE OH RIVER. STRONG DEWPOINT GRADIENT NORTH OF FRONT WITH MID 70S ALONG THE FRONT DECREASING TO 62 AT SPI AND 57 AT IND. JUST AT CONVECTIVE THRESHHOLD PER ALL CLEAR ON PAH 88D AT 18Z...HOWEVER CONVECTIVE TEMPERATURES ARE AT HAND WITH CU DEVELPING ACROSS THE FA. AIRMASS SHOULD CAPITALIZE ON SOUTHWARD PROGRESSING FRONT THIS AFTERNOON AND EVENING WITH BEST DYNAMICS OVER E PART OF FA WHERE SE PROGRESSING SHORT WAVE WILL ENHANCE CONVECTION AND ALSO GIVE FRONT A BETTER PUSH. CONVECTION COULD LINGER TO NEAR MIDNIGHT ACROSS SOUTHERN/WESTERN PART OF THE FA BEFORE DRIER AIR TAKES HOLD. NEW FWCS 3-4 DEGREES COOLER AND LOWER ON DEWPOINTS WITH SOUTHWARD BUILDING HIGH. VALUES ARE VERY CLOSE TO RECORD LOWS IN THE MID AND UPPER 50S FOR WED NIGHT. > AREA LOWS HIGHS POP WRN KY 65-70 MID 80S 4- SE MO 65-70 UPPER 80S 3- SRN IL MID 60S MID 80S 30 SW IN MID 60S LOWER 80S 50 SHANKLIN
In the hours before
Local storm report, Jul 2, 7:35 PM CDT, 49 minutes before
BY PUBLIC
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:40 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 50 min |
| Jul 2, 7:51 PM CDT | Severe Thunderstorm Warning | PAH | Union | 54 min |
| Jul 2, 7:56 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, McLean, Webster | 49 min |
Nearby
Tornado Warnings in Kentucky, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.